Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 18, 2014, 09:04:55 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 649724
  • Total Topics: 49588
  • Online Today: 284
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Switched from Epzicom/Sustiva to Atripla  (Read 1407 times)

0 Members and 1 Guest are viewing this topic.

Offline randym431

  • Member
  • Posts: 1,125
Switched from Epzicom/Sustiva to Atripla
« on: November 06, 2012, 09:00:22 AM »
Been on Epzicom/Sustiva for 5 years. Sustiva is a kicker, but I'm use to it (the buzz) by now. Expect it.
So the doc says heart issues possible long term with Epzicom in studies, so wanted me to switch from the two pill combo to the one Atripla, cutting out the Epzicom.

Took my first dose of Atripla and was surprised that I did not feel the temporary buzz or woozy feeling I usually get from Sustiva side.
I know Atripla contains Sustiva, but I never felt it at all after taking Atripla.

So now I wonder if possibly the Epzicom + Sustiva was causing the woozy buzz?
The two interacting together?
What a pleasant surprise to have taken my new one pill mono combo, and feeling nothing unusual. Nada. Zilch.
Cool!

Offline J.R.E.

  • Member
  • Posts: 7,276
  • Joined Dec-2003 Living positive, since 1985.
Re: Switched from Epzicom/Sustiva to Atripla
« Reply #1 on: November 06, 2012, 07:53:28 PM »
Hi Randy,

I thought the issue with Abacavir had been put to rest. That it was not associated with any heart problems.

http://www.poz.com/articles/hiv_abacavir_heart_761_22888.shtml

Good luck with the Atripla.

Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 8/25/14,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 63 years young.

Offline randym431

  • Member
  • Posts: 1,125
Re: Switched from Epzicom/Sustiva to Atripla
« Reply #2 on: November 11, 2012, 11:27:33 AM »
Hi Ray
Guess its a back n forth thing. Doc claims there is something to be concerned about. But the amazing thing with this atripla is, its like taking an baby aspirin. Absolutely no weird feeling or that spacey foggy feeling I experienced from taking separate sustiva/epzicom. I even looked into the treatment/drugs section here to recheck the dosages of ingredients in atripla. Wondered if the sustiva has lesser mg dosage in atripla. Nope. Same 600 mg of sustiva is in atripla. So Im perplexed as to why I have nada, zilch, no side effects from dosing atripla vs taking separate sustiva with epzicom. Just find it hard to believe after 5 years of meds and putting up with those nasty side effects. Also after reading about the other ingredients in atripla, ingredients that are in the same category as what is in epzicom, reading that the atripla sounds like it relies less on the body to break down compared to the ingredients in epzicom that does rely more so on the body. So that could be a factor in why the side effects are so much lesser with atripla. Im guessing?
Whatever the case or reason, the atripla is amazing.
From the start my only ongoing complaint about HIV meds was the side effects. The drugs work great, but I wished for something with no side effects. Atripla delivered. At least in my case. I could easily take atripla and go straight to work, go about my day without fearing that weird woozy feeling that hits for the following few hours when taking the previous two pill combo. Doesn't matter about heart risks, the elimination of side effects made the switch more than worth it. And I got my atripla co-pay savings card to top it off. Still paying -zero- for my meds as long as I have the same employer insurance (crossing fingers).
Take care Ray

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.